Upgrade to remove ads
Terms in this set (22)
A nurse assesses a client's electrocardiograph tracing and observes that not all QRS complexes are preceded by a P wave. How should the nurse interpret this observation?
a. The client has hyperkalemia causing irregular QRS complexes.
b. Ventricular tachycardia is overriding the normal atrial rhythm.
c. The client's chest leads are not making sufficient contact with the skin.
d. Ventricular and atrial depolarizations are initiated from different sites.
A nurse cares for a client who has a heart rate averaging 56 beats/min with no adverse symptoms. Which activity modification should the nurse suggest to avoid further slowing of the heart rate? a. "Make certain that your bath water is warm."
b. "Avoid straining while having a bowel movement."
c. "Limit your intake of caffeinated drinks to one a day."
d. "Avoid strenuous exercise such as running."
A nurse is assessing clients on a medical-surgical unit. Which client should the nurse identify as being at greatest risk for atrial fibrillation?
a. A 45-year-old who takes an aspirin daily
b. A 50-year-old who is post coronary artery bypass graft surgery
c. A 78-year-old who had a carotid endarterectomy
d. An 80-year-old with chronic obstructive pulmonary disease
A nurse assesses a client with atrial fibrillation. Which manifestation should alert the nurse to the possibility of a serious complication from this condition?
a. Sinus tachycardia
b. Speech alterations
d. Dyspnea with activity
A nurse evaluates prescriptions for a client with chronic atrial fibrillation. Which medication should the nurse expect to find on this client's medication administration record to prevent a common complication of this condition?
a. Sotalol (Betapace)
b. Warfarin (Coumadin)
c. Atropine (Sal-Tropine)
d. Lidocaine (Xylocaine)
A nurse administers prescribed adenosine (Adenocard) to a client. Which response should the nurse assess for as the expected therapeutic response?
a. Decreased intraocular pressure
b. Increased heart rate
c. Short period of asystole
d. Hypertensive crisis
A telemetry nurse assesses a client with third-degree heart block who has wide QRS complexes and a heart rate of 35 beats/min on the cardiac monitor. Which assessment should the nurse complete next?
a. Pulmonary auscultation
b. Pulse strength and amplitude
c. Level of consciousness
d. Mobility and gait stability
A nurse cares for a client with an intravenous temporary pacemaker for bradycardia. The nurse observes the presence of a pacing spike but no QRS complex on the client's electrocardiogram. Which action should the nurse take next?
a. Administer intravenous diltiazem (Cardizem).
b. Assess vital signs and level of consciousness.
c. Administer sublingual nitroglycerin.
d. Assess capillary refill and temperature.
A nurse prepares to defibrillate a client who is in ventricular fibrillation. Which priority intervention should the nurse perform prior to defibrillating this client?
a. Make sure the defibrillator is set to the synchronous mode.
b. Administer 1 mg of intravenous epinephrine.
c. Test the equipment by delivering a smaller shock at 100 joules.
d. Ensure that everyone is clear of contact with the client and the bed.
After teaching a client who has an implantable cardioverter-defibrillator (ICD), a nurse assesses the client's understanding. Which statement by the client indicates a correct understanding of the teaching?
a. "I should wear a snug-fitting shirt over the ICD."
b. "I will avoid sources of strong electromagnetic fields."
c. "I should participate in a strenuous exercise program."
d. "Now I can discontinue my antidysrhythmic medication."
A nurse cares for a client with atrial fibrillation who reports fatigue when completing activities of daily living. What interventions should the nurse implement to address this client's concerns?
a. Administer oxygen therapy at 2 liters per nasal cannula.
b. Provide the client with a sleeping pill to stimulate rest.
c. Schedule periods of exercise and rest during the day.
d. Ask unlicensed assistive personnel to help bathe the client
A nurse assists with the cardioversion of a client experiencing acute atrial fibrillation. Which action should the nurse take prior to the initiation of cardioversion?
a. Administer intravenous adenosine.
b. Turn off oxygen therapy.
c. Ensure a tongue blade is available.
d. Position the client on the left side.
A nurse prepares to discharge a client with cardiac dysrhythmia who is prescribed home health care services. Which priority information should be communicated to the home health nurse upon discharge? a. Medication reconciliation
b. Immunization history
c. Religious beliefs
d. Nutrition preferences
A nurse assesses a client with tachycardia. Which clinical manifestation requires immediate intervention by the nurse?
a. Mid-sternal chest pain
b. Increased urine output
c. Mild orthostatic hypotension
d. P wave touching the T wave
A nurse teaches a client who experiences occasional premature atrial contractions (PACs) accompanied by palpitations that resolve spontaneously without treatment. Which statement should the nurse include in this client's teaching?
a. "Minimize or abstain from caffeine."
b. "Lie on your side until the attack subsides."
c. "Use your oxygen when you experience PACs."
d. "Take amiodarone (Cordarone) daily to prevent PACs."
The nurse asks a client who has experienced ventricular dysrhythmias about substance abuse. The client asks, "Why do you want to know if I use cocaine?" How should the nurse respond?
a. "Substance abuse puts clients at risk for many health issues."
b. "The hospital requires that I ask you about cocaine use."
c. "Clients who use cocaine are at risk for fatal dysrhythmias."
d. "We can provide services for cessation of substance abuse."
A nurse supervises an unlicensed assistive personnel (UAP) applying electrocardiographic monitoring. Which statement should the nurse provide to the UAP related to this procedure?
a. "Clean the skin and clip hairs if needed."
b. "Add gel to the electrodes prior to applying them."
c. "Place the electrodes on the posterior chest."
d. "Turn off oxygen prior to monitoring the client."
A nurse assesses a client's electrocardiogram (ECG) and observes the reading shown below:
How should the nurse document this client's ECG strip?
a. Ventricular tachycardia
b. Ventricular fibrillation
c. Sinus rhythm with premature atrial contractions (PACs)
d. Sinus rhythm with premature ventricular contractions (PVCs)
A nurse cares for a client who is on a cardiac monitor. The monitor displayed the rhythm shown below:
Which action should the nurse take first?
a. Assess airway, breathing, and level of consciousness.
b. Administer an amiodarone bolus followed by a drip.
c. Cardiovert the client with a biphasic defibrillator.
d. Begin cardiopulmonary resuscitation (CPR).
A nurse performs an admission assessment on a 75-year-old client with multiple chronic diseases. The client's blood pressure is 135/75 mm Hg and oxygen saturation is 94% on 2 liters per nasal cannula. The nurse assesses the client's rhythm on the cardiac monitor and observes the reading shown below:
Which action should the nurse take first?
a. Begin external temporary pacing.
b. Assess peripheral pulse strength.
c. Ask the client what medications he or she takes.
d. Administer 1 mg of atropine.
The nurse is caring for a client on the medical-surgical unit who suddenly becomes unresponsive and has no pulse. The cardiac monitor shows the rhythm below:
After calling for assistance and a defibrillator, which action should the nurse take next?
a. Perform a pericardial thump.
b. Initiate cardiopulmonary resuscitation (CPR).
c. Start an 18-gauge intravenous line.
d. Ask the client's family about code status.
After assessing a client who is receiving an amiodarone intravenous infusion for unstable ventricular tachycardia, the nurse documents the findings and compares these with the previous assessment findings: Vital Signs Nursing Assessment Time: 0800 Temperature: 98° F Heart rate: 68 beats/min Blood pressure: 135/60 mm Hg Respiratory rate: 14 breaths/min Oxygen saturation: 96% Oxygen therapy: 2 L nasal cannula
Time: 1000 Temperature: 98.2° F Heart rate: 50 beats/min Blood pressure: 132/57 mm Hg Respiratory rate: 16 breaths/min Oxygen saturation: 95% Oxygen therapy: 2 L nasal cannula
Time: 0800 Client alert and oriented. Cardiac rhythm: normal sinus rhythm. Skin: warm, dry, and appropriate for race. Respirations equal and unlabored. Client denies shortness of breath and chest pain.
Time: 1000 Client alert and oriented. Cardiac rhythm: sinus bradycardia. Skin: warm, dry, and appropriate for race. Respirations equal and unlabored. Client denies shortness of breath and chest pain. Client voids 420 mL of clear yellow urine. Based on the assessments, which action should the nurse take?
a. Stop the infusion and flush the IV.
b. Slow the amiodarone infusion rate.
c. Administer IV normal saline.
d. Ask the client to cough and deep breathe
YOU MIGHT ALSO LIKE...
Chapter 34: Care of Patients with Dysrhythmias
Iggy Chapter 34: Care of Patients with Dysrhythmias
OTHER SETS BY THIS CREATOR
Med Surg 2 Exam #5 (Ch 14-16, 65-68)
OTHER QUIZLET SETS
"America Before Columbus"